The dopey feelings usually wear off after about 3-5 days and then you'll feel ok again. I felt like I was taking air when I first started on it because I switched from Lyrica to Neurontin and they are chemically very similar. Neurontin is kind of a weaker version of Lyrica. I've been told the start up side effects on Neurontin are about the same as Lyrica and it took me a little less than a week for that sleepy dopey feeling to subside, and after that I felt ABSOLUTELY normal- like I hadn't taken anything whatsoever. You are on a very SMALL dose, so you'll adjust to it quickly.
I'll tell you a funny story- my first week on Lyrica- I accidentally backed out of my garage when the garage door was only half way open. My antenna sticks up on top of my car and I accidentally took it off on my way out- OOOPPS!!! Boy was my hubby mad. Good thing he's a mechanical genius and was able to fix it for me. Yikes!
Anyhow, some people do get the munchies on Neurontin. You may even gain a pound or two. The positive thing is that it isn't on the same level as Lyrica. I gained quite a bit on Lyrica and lost it all when I switched to Neurontin. Since you're on such a low dose I wouldn't expect you to gain much. Just keep a lot of healthy foods around the house.
The great thing about Neurontin though is it really does help with nerve pain, sciatica, or any pinched nerves, and migraines. So if you have any of that going on you should get some really awesome relief. I took 1200mg when I stopped. 300mg is a baby dose. You do have plenty of room to go up if you need to. Some people are on as much as 4800mg. Keep us updated ok and if you have any other questions feel free to ask.
My sincere thanx for your comments. It means ever so much to me that you took the time to reply. I've been extra slespy, Besides getting the neurontin prescribed, I also had an badly needed increased dose of my clonazepam; A fair trade off for sue.
unfortunatly I had to stop the neurontin because it was giving me terribly blurry and even double vision. I may be able just to take at bedtime when my eyes are shut, but dont know if that will be enough mg. to help the nerve pain. Is that why you hit your garage door!
Anyway, just thought I would update you.
Bummer that it didn't work out for you. Some of anticonvusants work differently than others though. Actually it was the Lyrica that caused me to break my antenna..lol! But that was when I first started it. Have you considered that one? It may work differently that the Neurontin? For me the Neurontin was similar, but not the same.
sorry it too so long to respond. Lyrica is my next try, but currently I am paying all cash for script so dont think I can currently afford it. I've been taking the neurontin at bedtime cause my eyes are closed (so no blurred or double vision), and it helps since alot of my nerve pain is at night esp. muscle twitches. I see my doc in a week and will ask him if I can just take it at night, otherwise I dont know what's next.
hi there Shanna!!! just stumbled onto this post and thought I would give my 2cents.
I've been on neurontin for about 7 years....I take 1800mg....thats 600mg x 3 per day.
but originally when I started back 7 yrs ago I was just taking it at night because like yourself thats when my nerve pain was the worst....I took 6-900 mg at bedtime.
Dusty is right the side effects usually only last a short while, I can't even remember having any? perhaps some sleepiness?
Just another comment....like I said I take 1800mg, it hasn't been working as it once did so my specialist upped it to 2700mg...and there was NO change, so when I saw him again a few months later he told me 'he wasn't surprised'.... he said the therapeutic does for nerve pain and neurontin is 1800mg, anything more won't help.
p.s. I've also had different opinions by other doctors too.
Lyrica is whats been suggested for me too, so will just judge day by day.
right now I've been supplementing with massage's and acupuncture and that does help somewhat too.
Neurontin did help pain but sleepiness never left when on max dose. It did cause me to have vivid & weird dreams in am. Was switched to Lyrica but had side effect of swelling feet and concrete calves. Had to come off that all. Calves and swelling got better but after 2 years vivid dreams still bothering me. Dr said I am "medicine sensitive" and dreams are prob. permneant now. Good luck. Hope meds work for you.
i was diagnosed with fibro earlier this year. the rheum gave me neurontin, 1200 mg a day (600x2). i was taking savella before that. i didn't think the savella was working, but looking back, i had way less pain and fatigue. it is getting progressively worse, and i'm barely functioning. i have 4 kids, 4 cats, a dog, my husband, our home, and myself to take care of, and it ain't happening. i had gained about 40 lbs in less than a year. so far, the weight gain has stopped. i also have a heart condition and my cardiologist wants me to lose that weight. i'm TOO TIRED. what else should i try? i've been warned of the lyrica because of the weight gain. should i go back to savella?
It wore off for me,
I take 2400mg now, at 1st the side effect where terrible. Rapid eye movement, drowsy, dizzy, slurred speech.
But I'm okay now...
Iv had fibro for about 5years now. I would not wish this condition on my worst enemy, Its a struggle from day to day to funtion. I say a prayer for everyone.